It was almost a year of complaining of being excessively tired before there was a diagnosis - extremely frustrating. Then two chemo meds had no effect. I started Ibrutnib five weeks ago - the lynphnodes on the back of my neck were down to 20% of the original size in about five days. Now at five weeks I am not feeling much different - still tired all of the time. They tell me that it will be 3-4 months before I notice that I feel better. I am concerned by the possible side effects - skeletal pain, bleeding, and bruising. The WBC is up a bit - I look forward to the CT scan of my abdomen and pelvis later in the year to see what is happening with the internal lymph nodes. And I am hoping for better numbers with coming blood tests. Jean in Southeaster Pennsylvania, USA 9-2017
NHL possibly from using Roundup: It was almost a... - CLL Support
Good luck, Jean. Keep us posted on your progress. I'm starting Ibrutinib in a few days and have the same concerns as you.
Good luck and Gods blessings on you. My husband began 3 weeks ago. He gets 2 pills a day. He's feeling better already. How many pills of Ibrutinib is your dose?
Interesting that your husband is on 2 pills a day. Is there a reason for that, since 3 a day is the norm? I would like to start at 2 a day, but they are starting me with 3.
I started with 3 - the lymph nodes in the back of my neck went down to 10% of their original size. After 2 months all of my numbers came into a normal range. So now I am on 2 a day - the "chemo brain" side effect was making me nuts. I was forgetting things and some days I could not spell some words that I use frequently. On 2 a day my "chemo brain" side effect is better.
My husband has a secondary diagnosis of Histoplasmosis in his lungs. Therefor further compromising his immune system. This is why we began with only 2 a day.
Also after his failed FCR, the platelets were so low... May have had something to do with his decision.
I read on here about a 70 yr old man who takes one a day.
Age may have something to do with it.
Hubby is 65.
Thanks for the explanation of the 2-a-day dosing. Good luck to you and your husband!
I think it depends on other medications taken. My husband has just started ibrutinib but is only on 1 tablet as he has an underlying candida infection for which he takes fluconazole (which is NOT recommended to be taken with IB). We are going to have to see how this affects him as he is only on his 3rd day today. He is 70 by the way.
How is your hubby doing on his treatment?
Mine is doing well so far on his 2 tablets a day.
Blessed and grateful
On it for 2 full weeks now. Getting excrutiating headaches, although they go if he takes paracetamol. He is also very moody, which I guess is understandable, although it is very hard for me to cope with. His nurse says to keep with it as it WILL get better, but he really does not like it at the moment. Hopefully all will be well (if I don't kill him first, LOL).
You have my sympathy. I find when it is time to see the doctor I feel angry. I did change to another doctor in the same practice because the new one is more uplifting. The other one would not allow me to look out to what I might hope for. The doctor told me the other day that "Just because you don't look your age does not mean that you are not your age." That puzzled me. Am I supposed to lay day and wait for the end to come? When I stop doing the things that I love to do and pushing myself each day then my life will be over. Tied in a wheelchair every day stuck in front of a TV stuck on the CNN channel is not the life for me. ..................They have also told me to expect it to be 4-5 months before I feel more energy. I am at 2 months. I have found a way to control the diarrhea that was lasting 24-36 hours. The second loose trip to the bathroom I take ondansetron 8 mg and that settles my intestines. One dose seems to be enough to stop the bout of diarrhea.
I've been on a similar "blocking" drug for more than two years. Mine is idelalisib, which I believe is a relative of Ibrutinib. I've had a few minor side effects such as loose stool and a cough but for the most part all is normal. My life is as good as it gets for a 75 year old. My dose is two 150 ml pills per day. My blood counts normalized after about two weeks on. The last two months have shown a rising WBC which suggests I might be looking for yet another treatment in the near future.
I am 76 so I am there with you. You mentioned the cough. I have it now and then at night sort of like mild bronchitis. Once I get everything coughed up it goes away............You speak about a rise in your WBC suggesting another treatment. What kind of treatment have you had? I started on three pills a day six weeks ago. I will be curious to see where the WBC is the next blood test. And I will be curious to see the results when I have a pelvis and abdomen scan later in the year to see what changes have taken place. I grab the test results through the doctor's Web site as soon as they are published. I may not know many of the words but I can usually figure out what changes have taken place since the last scan. Take care......Jean in Pa.
I've been on 3 daily for almost 16 months. Side effects are minimal. Drink lots of water, at least 3 or 4 quarts per day.
Imbruvica is so new the docs don't have long term studies on lower doses. One of my docs has patients on reduced dose with fairly good numbers. He also has patients who cycle on and off....in all cases he reports because of intolerance to the drug
You'll find your nodes shrink rapidly... numbers go up before dropping. Mine have been stable at normal levels since month 8.
RJR1 - Not happy to hear about 3 daily for 16 months. I have burned spots on my skin from it. I have been hoping that they would drop the dosage to 2 daily. I depend on my blood tests to tell me what is going on. If I drank 3-4 quarts of water a day I would never get out of the bathroom..........................I did Leukeran until it went toxic then Rituxin which didn't do anything. I will say that the Ibrutnib reduced the swollen nodes in the back of my neck down to about 20% within a week............................I have read that the excess is discarded in fecal matter. If I have a bout of diarrhea it makes me almost too sore to sit down. I have also noticed some bruising on my arms. It is definitely powerful medication. Looking at the afflictions that many people have I am quite happy that my NHL won't kill be. Thank you.
I started on 3 pills a day six weeks ago. Some days my "thinking cap" is muddled. Today I was having some trouble thinking of how to spell some words in e-mails that I was writing. At the initiation I was told that the dosage may change at some point to 2 or even 1 pill a day. I also have a cough sometimes at night like minor bronchitis. And I have dry patches of skin in various places. I felt terribly tired yesterday but there is a great deal of stress going on right now so I am not sleeping well. I am waiting for a new blood test result to see if the WBC is staying in the normal range - it has been horribly low for over a year. I am 76.
This post from Chris just a few days ago has a video where Dr. Wierda talks about a new study that will determine whether 3 caps are needed to start patients in frontline use.
I was started on 3 caps ibrutinib, but have recently dropped down to 2 caps to try to alleviate diarrhea and fatigue. I'm always tired yet can hardly sleep. Both have persisted from month 3-10. As I have a very low body weight, I was always concerned about the potential for increased side effects and glad that my specialist finally agreed to lower the dose. While the change in dosage didn't impact lab results or reduce diarrhea or fatigue, it did help to reduce some muscle fatigue in daily walks.
There was a post here which finally alerted me to a potential cause of my diarrhea. I haven't been able to locate the post to link here, but it contained a link to this article which notes "Many HIV and antifungal drugs inhibit the enzyme that metabolizes ibrutinib and result in increased blood levels and side effects."
In month 3, my doctor told me to take the prophylactic antiviral acyclovir at the same time that I take ibrutinib before breakfast. I had previously been taking them separately, but now take acyclovir at night and diarrhea has since disappeared.
Not everyone experiences side effects from ibrutinib. Even for all that I have experienced, it's far preferable to disease progression.
Not what you're looking for?
You may also like...
than my June 3rd appointment but felt it won’t be before the results are back. Relieved it’s not...
might make sense for me to try a statin drug to better control my CLL. Been on w&w since my initial...
I guess you lot deserve to know how bad it was before I drift off into cyberspace forever.
movement in my WBC or platelet counts. My only symptoms are slightly enlarged lymph nodes in my...